Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have asthma. Took symbicort and q var. Developed wheezing. Should I be concerned?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Hello. I have asthma and took Symbicort for five years until it began to cause significant side effects. In January 2013 I saw an allergist who agreed that Symbicort was way too strong for my symptoms (I have decades of allergies). He prescribed QVar and suggested I continue with Singulair which I have taken for years. I am feeling ever so much better with QVar but have developed some symptoms of wheezing, etc. especially at night. I have been on QVar for about 5 weeks and wonder if it takes longer to "adjust" to a new med. Wonder if the wheezing should be attended to. The allergist said to listen to my body and see how I do. I don't know how I'm doing???
Posted Wed, 27 Mar 2013 in Asthma and Allergy
Answered by Dr. Das Arindam 24 minutes later

Thank you for posting a query in this website.

Look, q var contains beclomethasone group of drug. It is a steroid group of drug. It is a very effective one. But it's most important and most common side effect is wheezing, that your are complaining right now.

Singulair contains monteleukast group of drug. It is also very effective. But it has no such side effect.

So, you are having this wheezing due to the side effect of q var.

So, you should consult with your treating doctor for changing the drug q var. I think, levosalbutamol group of drug should be considered for you. You can also consult about it.

Hope this information suffices. Let me know, if you have any more question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor